www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/20114

Title: Estimation of a copula when a covariate affects only marginal distributions
Authors: Gijbels, Irène
Omelka, Marek
Veraverbeke, Noël
Issue Date: 2015
Citation: Scandinavian journal of statistics, 42(4), p. 1109-1126
Abstract: This paper is concerned with studying the dependence structure between two random variables Y1 and Y2 in the presence of a covariate X, which affects both marginal distributions but not the dependence structure. This is reflected in the property that the conditional copula of Y1 and Y2 given X, does not depend on the value of X. This latter independence often appears as a simplifying assumption in pair-copula constructions. We introduce a general estimator for the copula in this specific setting and establish its consistency. Moreover, we consider some special cases, such as parametric or nonparametric location-scale models for the effect of the covariate X p on the marginals of Y1 and Y2 and show that in these cases, weak convergence of the estimator, at n-rate, holds. The theoretical results are illustrated by simulations and a real data example.
URI: http://hdl.handle.net/1942/20114
DOI: 10.1111/sjos.12154
ISI #: 000368246600013
ISSN: 0303-6898
Category: A1
Type: Journal Contribution
Validation: ecoom, 2017
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version893.82 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.